Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Why does eye become blood red, splotched? Correlates to lack of sleep. What is wrong?

Occasionally over the past several years (i am 43, male), I notice that my right eye gets blood shot ..pretty much the whole white part of the eye become splotched with red and pink..very noticeable to anyone always seemed to correlate with a very short, or significant lack of, the most recent case, i took the long flight from se asia to the US over a 24 hr period where i slept maybe one hour and didnt sleep much the night before i left of the night i more or less three days with maybe 6 hours naturally, for me, my right eye was blood shot..however, unlike in the past, it never went away..meaning this was about 2 months ago and it s still wife and mother tell me to see a doctor, but i don t have insurance and so of course i want to put it off..i have no other symptoms, i.e. no pain of blurred or decreased vision ..yet the redness has not ceased even for a moment..any thoughts?
Asked On : Mon, 2 Jul 2012
Answers:  2 Views:  34
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Ophthalmologist 's  Response
It seems from the history that you are having redness of the eyes following working overnight or lack of sleep. This condition is called as conjunctival hyperemia and it is quite common following hot water head bath, lack of sleep, exposure to dust or wind...
However the redness because of hyperemia is usually self resolving and will not last longer.
Since you are having persistent redness since 2 months this is unlikely to be conjunctival hyperemia. This can be because of chronic conjunctivitis or allergic conjunctivitis.
Hence I advice you to consult your eye doctor for proper diagnosis and treatment accordingly.
Thank you
Answered: Wed, 21 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor